MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 2.5 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 2.5 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number TRULIANT TIB IMP PS INSERT SZ 2.5 15MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Pain (1994); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Joint effusion (4849)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the 73 y/o male patient had a left knee replacement on (b)(6) 2020.Approximately 2 years and 10 months after the initial procedure the patient had a left knee revision on (b)(6) 2022.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2022: diagnosis: septic arthritis left total knee arthroplasty.Pre-procedure: the patient developed left lower extremity cellulitis and knee pain.Aspiration of the knee was performed twice, second result notable for 41k nucleated cells.Procedure: purulent fluid erupted from joint space and was evacuated.Two deep culture swabs were obtained.The knee was irrigated with saline and betadine.A circumferential debridement was performed with anterior synovectomy.The polymer insert was removed.Debridement was continued with posterior synovectomy.Posterior synovium was sent as tissue specimen for culture.
 
Additional Manufacturer Narrative
D10: concomitants: 6381460, 02-012-60-1425 - tru stem ext 14mm x 25mm.6353015, 02-020-11-0225 - truliant ps cem fem ps cem left sz 2.5.4761748, 02-022-45-2535 - truliant tib fit tray cem sz 2.5f / 3.5t.6204867, 200-02-38 - three peg patella 38mm.6293189, 204-70-00 - tibial stem ext.Screw.11021019190, a10012 - gps implant kit v2.Pending investigation.
 
Event or Problem Description
The patient was admitted to the hospital with an uti.Surgical procedure 1) arthrotomy with drainage and anterior/posterior synovectomies infected knee 2) exchange of left knee polymer insert 3) application resorbable antibiotic bears left knee joint.Revised to exactech insert (3.5f/2.5t).He was taken to the recovery room in stable condition.No other information is available.
 
Additional Manufacturer Narrative
H10.Additional information ¿ b5, g2, h6 medical device problem code, h7, h8, h9 h6.Investigation results - truliant tib imp ps insert with serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.The polyethylene exchange is most likely related to the patient condition of septic arthritis and related to the uti, which caused a hospital admission.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
H6: corrected the following: health effect - clinical code, medical device problem code, component code, type of investigation.Manufacturer narrative updated: the reason for the revision reported may be the result of infection.The prosthesis wear and instability cannot be confirmed from the reported information and have been reported at this later time due to inclusion of the polyethylene in the packaging recall.Potential contributions of user to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 2.5 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17308222
Report Number1038671-2023-01626
Device Sequence Number7213581
Product Code JWH
UDI-Device Identifier10885862304223
UDI-Public10885862304223
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model NumberTRULIANT TIB IMP PS INSERT SZ 2.5 15MM
Device Catalogue Number02-022-35-2515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer01/10/2024
10/31/2024
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date01/10/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale